Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Painful and itchy red spots. Taken antibiotics. How can I solve this problem?

Hi there, I have been experiencing for the past couple of years an outbreak of red (which turn to black ) spots, sometimes painful/itchy and at first I went to adermatologist who diagnosed it as Folliculitis and gave me cream, antibiotics , anti0inflammation and anti- histamine .It worked for a while, but the medicine was too strong for my stomach and often made me feel nauseus and dizzy. Anyway, completed the course of medicine and it went a way for a while but recurred again and at the beginning it just appeared on some places of my body, but now it has appeared a lot on my rear end, thighs and slowly starting to go up towards my stomach and chest areas as well as to my feet and some parts of my legs. Antibiotics help with relieving the symptom, but I am not quite sure whether it can help me in the long run. I am making use of Spirulina and Propolis now to aid me and I must say that it has helped a bit especially b stopping some spots from coming out from under my skin. I have had a weak immune system for years and I am guessing that it somehow has been infected and affected by a variety of things, like weather, food, different climate, different country... ANyway, so my question is How can I solve this situatio with the dark spots that are now scars on my body and from the ones that might come out later??? John
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi John,thanks for your query..
What you have looks like post inflammatory hyper pigmentation( due to previous scars).You can apply Hydroquinone 2% containing creams on these spots to fade them.
Only way to prevent them from happening is to prevent the folliculitis from happening,which unfortunately is very recurrent.If unable to tolerate oral antibiotics ,you must use topical ointments/creams go MUPIROCIN/Fusidic acid for 14 days each months.Meaning ,if you start using the cream from today, use it twice daily on the affected areas for 2 weeks.then give a gap of 2 weeks and reapply again.This way do it for 3-4 months till it completely subsides.You would see the scars fade out faster as well!
Whilt bathing ,use medicated soap containing Triclosan eg Soapex .
Take care!
Answered: Wed, 16 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor